Proving once again, I am at times, my own worst enemy.

I’m not dead. In fact, I was back to feeling around 50% by Friday nite, and by Saturday I was fine. Very little stomach pain. No cold sweats, and I no longer felt as if I were going to pass out.

I didn’t want to push myself though so I split up my long run into two runs. I ran 11 miles Saturday and 11 more on Sunday. Today is a rest day and thankfully, I still feel fine.

So what happened and why did I feel as if I were going to die? (And for the record, I did come very close to dialing 911, the pain was that bad.) The truth of the matter is that I still do not know for sure what happened but I do have a hypothesis.

hypothesis
You may remember a while back ago, I mentioned I had low Vitamin D levels. Since that time, I’ve taken Vitamin D in small doses.

Last week I read an article about how it’s really very hard to get too much vitamin D and that we really need much, much more than we realize. It also stated that if you’ve ever been tested and it was determined that you are deficient, you may need more than the recommended dose to get your levels back to normal.

The article suggested using a ratio of 25 times your body weight. So, based on that, I upped my dosage from 400 IU’s a day to 3,000 IU’s. For the record, the recommended daily dose is 600 IU’s.

This was the only change in my diet or exercise routine last week. It was also the only thing I could think about on Saturday morning at 4:30 am and so when I realized I was NOT going to get back to sleep, I got up and I googled this:

“Vitamin D causing Severe Stomach pain with cold sweats and near fainting”

Here is an excerpt of the results from everydayhealth.com:

An overdose of vitamin D can cause serious or life-threatening side effects.

Vitamin D for Danger

VITAMIN D-ANGER

Overdose symptoms may include headache, weakness, drowsiness, dry mouth, nausea, vomiting, constipation, muscle or bone pain, metallic taste in the mouth, weight loss, itchy skin, changes in heart rate, loss of interest in sex, confusion, unusual thoughts or behavior, feeling unusually hot, severe pain in your upper stomach spreading to your back, or fainting. You can read more here.

Now, obviously Google is not a good doctor and one should NEVER use google for medical advice, which is why I am scheduling an appointment to follow-up with a doctor asap. In the meantime, I have discontinued the vitamin d supplements because if that is indeed what caused the incident, I’d rather be deficient than dead, just saying.

vitamin overdose

Have you ever over dosed on a vitamin or some other seemingly safe substance?

Have you ever taken advice from an article only to regret it? (Sometimes reading is dangerous for me….)

8 thoughts on “Proving once again, I am at times, my own worst enemy.

  1. This is really interesting..I take 5000 iu’s a day but I worked up to that amount. When I don’t take it I feel sluggish and tired. I do need to have my levels checked just in case I’m taking too much..but so far I feel great!
    I hope you continue to feel better! I would recommend talking to your Dr about your symptoms ☺

  2. Ahhhh! I very recently started taking Vit D supplements Bc I feel I’ve been getting sick too much this winter. I had no idea about these side effects! I haven’t experienced any yet but in going to go check the dosage on my bottle. Thanks for sharing!

Leave a Reply

Your email address will not be published. Required fields are marked *